Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 9, NWS Albuquerque, NM

March 16, 202519 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 16, 2025, 6:41 AM MDT for 19 counties in New Mexico. It took effect at Mar 17, 2025, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 6:41 AM MDT (12:41 UTC)
In effect from
Mar 17, 2025, 11:00 AM MDT
Expired
Mar 17, 2025, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, McKinley County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 125 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 0.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS85 KABQ 161241
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
641 AM MDT Sun Mar 16 2025

...RED FLAG WARNING MONDAY 11 AM TO 8 PM MDT FOR THE NORTHEAST 
AND EAST CENTRAL HIGHLANDS AND PLAINS, AND THE SANDIA AND MANZANO 
MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING MONDAY 2 TO 8 PM MDT FOR THE WEST CENTRAL
MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...FIRE WEATHER WATCH TUESDAY 10 AM TO 8 PM MDT FOR ZONES ALONG 
AND EAST OF I-25 DUE TO STRONG WIND AND LOW HUMIDITY...

.Southwest flow aloft and surface winds will strengthen on Monday
due to an approaching Pacific storm system and developing lee
side trough. Humidities will plummet into the single digits as 
high temperatures soar roughly 10-15 degrees above average Monday
afternoon. The storm system will cross the central Rockies on
Tuesday while drawing the jet stream and a strong Pacific cold 
front across New Mexico. Wind gusts Tuesday afternoon will peak  
up to 65 mph, with cooler but still above average temperatures 
across the eastern plains, and another round of critically low 
humidities.

NMZ104-124>126-171300-
/O.UPG.KABQ.FW.A.0009.250317T1700Z-250318T0200Z/
/O.NEW.KABQ.FW.W.0009.250317T1700Z-250318T0200Z/
/O.CON.KABQ.FW.A.0010.250318T1600Z-250319T0200Z/
Northeast Plains-Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
641 AM MDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Central Highlands (Zone 125), Northeast and
  East Central Plains (Zones 104 and 126), and the Sandia and
  Manzano Mountains (Zone 124) Monday from 11 AM to 8 PM and
  Tuesday from 10 AM to 8 PM. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph
  on Monday and west 30 to 45 mph with gusts up to 65 mph on 
  Tuesday.
 
* RELATIVE HUMIDITY...Bottoming out from 5 to 11 percent Monday
  and 9 to 20 percent Tuesday. 

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire 
  behavior will be possible. Outdoor burning should not be done.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ123-171300-
/O.UPG.KABQ.FW.A.0009.250317T1700Z-250318T0200Z/
/O.NEW.KABQ.FW.W.0009.250317T1700Z-250318T0200Z/
/O.EXA.KABQ.FW.A.0010.250318T1600Z-250319T0200Z/
Northeast Highlands-
641 AM MDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 8 PM MDT Monday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Tuesday morning through Tuesday evening. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands (Zones 123) Monday from 11
  AM to 8 PM and Tuesday from 10 AM to 8 PM. 

* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts up to 50 mph
  on Monday. West 30 to 45 mph with gusts up to 65 mph on Tuesday.

* RELATIVE HUMIDITY...Bottoming out from 7 to 11 percent Monday,
  and from 15 to 20 percent Tuesday.

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire 
  behavior will be possible. Outdoor burning should not be done.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ105-171300-
/O.NEW.KABQ.FW.W.0009.250317T2000Z-250318T0200Z/
West Central Mountains-
641 AM MDT Sun Mar 16 2025

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 2 PM to 8 PM MDT Monday. 

* AREA AND TIMING...West Central Mountains (Zone 105) Monday from
  2 to 8 PM.

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...Bottoming out from 8 to 18 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-171300-
/O.CON.KABQ.FW.A.0010.250318T1600Z-250319T0200Z/
Middle Rio Grande Valley-
641 AM MDT Sun Mar 16 2025

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING...

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Tuesday 11
  AM to 8 PM.
 
* 20 FOOT WINDS...West 25 to 40 mph with gusts up to 60 mph. 

* RELATIVE HUMIDITY...Bottoming out from 10 to 20 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

44
2 follow-up statements
530 
WWUS85 KABQ 171226
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
626 AM MDT Mon Mar 17 2025

...RED FLAG WARNING MONDAY 11 AM TO 8 PM MDT FOR THE NORTHEAST
AND EAST CENTRAL HIGHLANDS AND PLAINS, AND THE SANDIA AND MANZANO
MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING MONDAY 2 TO 8 PM MDT FOR THE WEST CENTRAL
MOUNTAINS DUE TO STRONG WIND AND LOW HUMIDITY...

...RED FLAG WARNING TUESDAY 10 AM TO 8 PM MDT FOR ZONES ALONG AND
EAST OF I-25 DUE TO STRONG WIND AND LOW HUMIDITY...

.Southwest flow aloft and surface winds will strengthen today due
to an approaching Pacific storm system and developing lee side 
trough. Humidities will plummet into the single digits this
afternoon as high temperatures soar around 10-15 degrees above 
average. The storm system will cross the central Rockies on 
Tuesday while drawing the jet stream and a strong Pacific cold 
front across New Mexico. West wind gusts Tuesday afternoon will 
peak up to 70 mph, with cooler but still above average 
temperatures across the eastern plains, and another round of 
critically low humidities.

NMZ104-123>126-180200-
/O.UPG.KABQ.FW.A.0010.250318T1600Z-250319T0200Z/
/O.NEW.KABQ.FW.W.0010.250318T1600Z-250319T0200Z/
/O.CON.KABQ.FW.W.0009.250317T1700Z-250318T0200Z/
Northeast Plains-Northeast Highlands-Sandia and Manzano Mountains-
Central Highlands-East Central Plains-
626 AM MDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast and Central Highlands (Zones 123 and
  125), Northeast and East Central Plains (Zones 104 and 126), and
  the Sandia and Manzano Mountains (Zone 124) today from 11 AM to
  8 PM and Tuesday from 10 AM to 8 PM. 

* 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph
  today, then west 30 to 45 mph with gusts up to 65 mph on 
  Tuesday.
 
* RELATIVE HUMIDITY...6 to 10 percent today, then 9 to 19 percent
  Tuesday.
 
* IMPACTS...Any fires that develop will likely spread rapidly 
  and will be hard to control. Long range spotting and extreme 
  fire behavior will be possible. Outdoor burning should not be 
  done.. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-180200-
/O.UPG.KABQ.FW.A.0010.250318T1600Z-250319T0200Z/
/O.NEW.KABQ.FW.W.0010.250318T1600Z-250319T0200Z/
Middle Rio Grande Valley-
626 AM MDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 8 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Tuesday 10 
  AM to 8 PM. 

* 20 FOOT WINDS...West 25 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...10 to 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105-180200-
/O.CON.KABQ.FW.W.0009.250317T2000Z-250318T0200Z/
West Central Mountains-
626 AM MDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* AREA AND TIMING...West Central Mountains (Zone 105) today from 
  2 to 8 PM. 

* 20 FOOT WINDS...Southwest 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
001 
WWUS85 KABQ 180157
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
757 PM MDT Mon Mar 17 2025

...RED FLAG WARNING FOR MONDAY HAS BEEN EXPIRED...

...RED FLAG WARNING TUESDAY 10 AM TO 8 PM MDT FOR ZONES ALONG AND
EAST OF I-25 DUE TO STRONG WIND AND LOW HUMIDITY...

.Another round of critical fire weather conditions is expected on
Tuesday. West wind gusts Tuesday afternoon will peak up to 70 
mph, with cooler but still above average temperatures across the 
eastern plains, and another round of critically low humidities.

NMZ104-123>126-181300-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-250318T0200Z/
/O.CON.KABQ.FW.W.0010.250318T1600Z-250319T0200Z/
Northeast Plains-Northeast Highlands-Sandia and Manzano Mountains-
Central Highlands-East Central Plains-
757 PM MDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast and Central Highlands (Zones 123 and
  125), Northeast and East Central Plains (Zones 104 and 126), and
  the Sandia and Manzano Mountains (Zone 124) Tuesday from 10 AM 
  to 8 PM. 

* 20 FOOT WINDS...West 30 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...9 to 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire
  behavior will be possible. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ105-180300-
/O.EXP.KABQ.FW.W.0009.000000T0000Z-250318T0200Z/
West Central Mountains-
757 PM MDT Mon Mar 17 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Humidities will continue to increase through the evening and
overnight. Occasional gusty winds will continue through the 
night, intensifying tomorrow morning.

$$

NMZ106-181300-
/O.CON.KABQ.FW.W.0010.250318T1600Z-250319T0200Z/
Middle Rio Grande Valley-
757 PM MDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY...

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Tuesday 
  10 AM to 8 PM. 

* 20 FOOT WINDS...West 25 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...10 to 19 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

16

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 16, 5:59 AM MDT, 42 minutes earlier. Its key messages:

  • Updated at 532 AM MDT Sun Mar 16 2025
  • Winds begin strengthening on Monday, with windy conditions across much of eastern and northeastern NM. Critical fire conditions will allow for the rapid spread and growth of any fire that starts.
  • A potent spring storm impacts the region on Tuesday, bringing strong winds area wide, blowing dust to much of eastern and south central NM, and snow/blowing snow to the northern mountains. Critical fire weather conditions also return and will continue to promote rapid fire spread across much of eastern and central NM.
  • Gusty winds and critical fire weather conditions are possible again Thursday across eastern NM.
Area forecast discussion, Mar 16, 5:59 AM MDT, 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
559 AM MDT Sun Mar 16 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 532 AM MDT Sun Mar 16 2025

- Winds begin strengthening on Monday, with windy conditions
  across much of eastern and northeastern NM. Critical fire
  conditions will allow for the rapid spread and growth of any
  fire that starts.

- A potent spring storm impacts the region on Tuesday, bringing
  strong winds area wide, blowing dust to much of eastern and
  south central NM, and snow/blowing snow to the northern
  mountains. Critical fire weather conditions also return and will
  continue to promote rapid fire spread across much of eastern and
  central NM.

- Gusty winds and critical fire weather conditions are possible
  again Thursday across eastern NM.

&&

.SYNOPSIS...
Issued at 334 AM MDT Sun Mar 16 2025

A pleasant Sunday across the Land of Enchantment, with temperatures
near average. Temperatures and wind rise on Monday, with critical
fire conditions returning to eastern New Mexico, promoting rapid
fire growth and spread to any fire that occurs. Another strong
spring storm passes through the region Tuesday, bringing back strong
wind gusts across the region, along with blowing dust and hazardous
crosswinds. Additionally, this system is likely to bring rain and
snow showers to the northern areas, along with the potential for
blowing snow in the northern mountains. Critical fire weather will
also return Tuesday, coinciding with the high winds across eastern
and south central New Mexico. Rain and snow showers may linger
across northeast New Mexico late Tuesday. Temperatures warm
through the middle of the week, with another round of gusty winds
and critical fire weather possible late week.

&&

.SHORT TERM...
(Today through Monday)
Issued at 334 AM MDT Sun Mar 16 2025

A ridge of high pressure will approach NM today, then cross tonight.
High temperatures today will warm around 8 to 18 degrees above
Saturday's readings, and winds will be less gusty overall.  A
surface trough will redevelop in the lee of the southern Rockies, so
winds will still be somewhat gusty along and east of the central
mountain chain today.

Southwest flow aloft will begin to strengthen over NM on Monday as
an upper level trough moves onshore over the west coast. Meanwhile,
a surface low will deepen to around 1000 mb in eastern CO.  High
temperatures are forecast to climb another 8-18 degrees or so on
Monday, placing them 3 to 17 degrees above 1991-2020 averages.
Models depict thin, high, cirrostratus clouds crossing, but they are
expected to be thin enough, and high temperatures warm enough, for
the atmosphere to mix the strengthening flow aloft to the
surface. Southwest wind gusts Monday afternoon will probably peak
around 30-45 mph, with the strongest gust approaching 50 mph over
the northeast highlands and parts of the northeast plains.
Humidities will also drop into the single digits most places with
fire weather concerns along and east of the central mountain
chain, and around Gallup.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 334 AM MDT Sun Mar 16 2025

Another potent spring storm will bring about strong wind gusts
across a majority of central and eastern NM Tuesday, along with a
good chance for widespread blowing dust. A 500mb low sitting around
543-545dm pushes through western CONUS throughout the day Tuesday,
sending a Pacific cold front across the state. Alongside this, a
surface low, forecast to bottom out around 987-988mb across eastern
CO and western KS, is set to develop. In a similar setup to the past
strong storm last Friday, the Pacific front, in conjuncture with a
500mb speed max, looks to cross the state around the time of peak
diurnal heating, setting the stage for another high wind event
across the region. Meanwhile, the surface low looks to help enhance
wind gusts across the northeast portions of NM. With that, a High
Wind Watch has been issued for a bulk of south central NM and
eastern NM for Tuesday. Widespread gusts of 45-60mph are likely, and
there is a low to moderate chance for gusts between 60-70mph with
higher confidence for these in the northern and south central
mountains. Combined with the strong winds, relative humidity values
will drop into the low teens to potentially the single digits, which
would develop critical fire conditions and allow for rapid spread
of any fire that starts or is currently ongoing. Not to be missed
with this system is another round of light to moderate snow for
the northern mountains. Model guidance has generally agreed on
upslope flow along the western facing slopes of the northern
mountains, generating a few inches across them. Gusty to strong
winds also create the possibility of blowing snow across the
northern portions of NM Tuesday. WSSI-P places a low to moderate
chance for moderate winter impacts across the northern mountains,
with blowing snow being the main driving force behind those
probabilities. As the system shifts eastward, wrap around moisture
as well as a backdoor front from the surface low likely work to
bring an additional dusting to a few inches of snow for the area
around Raton Pass late Tuesday into Wednesday morning. On a
temperature front, as the pacific front moves through, many
western and northern areas drop into the 40s and low 50s for
highs, about 5-15F below average. Meanwhile, downsloping strong
west winds will flare up the high temperatures across the eastern
plains, keeping them near to 5F above average. Overall, high winds
on Tuesday are likely to cause hazardous crosswinds, near zero
visibility from blowing dust and snow, and critical fire weather
conditions. Continue to monitor for further forecasts on the
development of this system.

Past Tuesday, calmer weather returns Wednesday, though breezy to
locally windy conditions are likely to remain in northeast NM from
Clayton to Raton as the effects from the backdoor front remain in
place. Winds once again begin to pick up Thursday ahead of the
passage of another trough in quite the similar setup: speed max
passing with a pacific front along with a surface low forming in the
lee of the Rockies, with some orographic precipitation in the
northern mountains. A difference with how this system currently is
modeled is its passage may not coincide with peak diurnal heating,
allowing winds to be weaker. There remains timing and strength
differences between models and ensemble runs, so this limits
confidence on wind, precipitation, and the impacts from both.

&&

.AVIATION...
(12Z TAFS)
Issued at 532 AM MDT Sun Mar 16 2025

VFR conditions are forecast for the next 24 hours as a ridge of
high pressure crosses. A surface trough will develop in the lee
of the Sangres today, and the flow aloft will remain fairly brisk
over eastern areas, so northwest winds will be a bit gusty along
and east of the central mountain until sunset. Thin, high clouds
will overspread the forecast area from the west this afternoon and
tonight.

&&

.FIRE WEATHER...
Issued at 334 AM MDT Sun Mar 16 2025

...CRITICAL FIRE WEATHER CONDITIONS MOSTLY OVER EASTERN AREAS
MONDAY, TUESDAY, THURSDAY, FRIDAY, AND SATURDAY...

High temperatures will climb around 8-18 degrees today as a ridge of
high pressure crosses, then again Monday as southwest flow aloft
begins to strengthen ahead of an upper trough moving onshore over
the west coast. Readings will peak on Monday 3-17 degrees above 1991-
2020 averages.  Wind gusts Monday will generally peak in the 30-45
mph range, and humidities will plummet into the single digits most
places, resulting in widespread critical fire weather conditions
east of the Sangre de Cristo Mountains, and along and east of the
Sandia and Manzano Mountains. The Gallup area can also expect winds
to gust up to 40 mph Monday with critical fire weather conditions,
but starting a few hours later than areas further east. The upper
level trough will pass mainly to the north of NM Tuesday steering
a strong southwesterly jet stream over southern and eastern parts
of the fire weather forecast area with wind gusts potentially up
to 65 mph there, where widespread critical to extremely critical
fire weather conditions are again expected. An exception will
probably be the West Central Basin and Range, where critical fire
weather conditions will be relegated to the eastern fringe of that
zone Tuesday because of lighter winds over central and western
parts of the zone. A few inches of snow will be possible mainly
in the mountains near the CO border Tuesday and Tuesday night.
Winds will weaken slowly Tuesday night, and the potential exists
for north wind gusts up to 50 mph with a backdoor cold front over
far northeast areas late Tuesday night through much of Wednesday.
Lighter winds are forecast elsewhere Wednesday with cooler
temperatures areawide. A series of disturbances are forecast to
pass to the north of NM during the latter half of the week, while
a persistent surface trough resides in the lee of the southern
Rockies keeping winds high enough and humidities low enough for
daily rounds of critical fire weather conditions across portions
of the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  56  32  66  36 /   0   0   0   0
Dulce...........................  50  20  61  27 /   0   0   0   0
Cuba............................  52  29  65  31 /   0   0   0   0
Gallup..........................  57  24  67  30 /   0   0   0   0
El Morro........................  53  25  65  30 /   0   0   0   0
Grants..........................  58  23  70  31 /   0   0   0   0
Quemado.........................  57  27  68  34 /   0   0   0   0
Magdalena.......................  59  35  71  40 /   0   0   0   0
Datil...........................  56  29  67  36 /   0   0   0   0
Reserve.........................  63  28  70  32 /   0   0   0   0
Glenwood........................  66  33  74  33 /   0   0   0   0
Chama...........................  44  19  55  26 /   0   0   0   0
Los Alamos......................  53  33  63  37 /   0   0   0   0
Pecos...........................  54  33  65  37 /   0   0   0   0
Cerro/Questa....................  49  27  59  33 /   0   0   0   0
Red River.......................  39  24  50  29 /   0   0   0   0
Angel Fire......................  45  25  57  29 /   0   0   0   0
Taos............................  53  23  64  30 /   0   0   0   0
Mora............................  53  31  65  34 /   0   0   0   0
Espanola........................  60  28  70  35 /   0   0   0   0
Santa Fe........................  54  32  65  38 /   0   0   0   0
Santa Fe Airport................  57  30  68  36 /   0   0   0   0
Albuquerque Foothills...........  58  38  71  45 /   0   0   0   0
Albuquerque Heights.............  61  37  73  43 /   0   0   0   0
Albuquerque Valley..............  63  35  76  40 /   0   0   0   0
Albuquerque West Mesa...........  62  35  73  41 /   0   0   0   0
Belen...........................  64  32  78  39 /   0   0   0   0
Bernalillo......................  62  34  74  41 /   0   0   0   0
Bosque Farms....................  63  33  77  38 /   0   0   0   0
Corrales........................  62  34  74  41 /   0   0   0   0
Los Lunas.......................  63  33  77  39 /   0   0   0   0
Placitas........................  58  34  70  42 /   0   0   0   0
Rio Rancho......................  62  34  73  41 /   0   0   0   0
Socorro.........................  66  36  78  41 /   0   0   0   0
Sandia Park/Cedar Crest.........  53  33  66  39 /   0   0   0   0
Tijeras.........................  55  34  69  40 /   0   0   0   0
Edgewood........................  56  30  70  38 /   0   0   0   0
Moriarty/Estancia...............  58  25  72  34 /   0   0   0   0
Clines Corners..................  54  32  67  38 /   0   0   0   0
Mountainair.....................  56  32  69  39 /   0   0   0   0
Gran Quivira....................  58  32  69  41 /   0   0   0   0
Carrizozo.......................  60  37  71  47 /   0   0   0   0
Ruidoso.........................  56  39  67  45 /   0   0   0   0
Capulin.........................  55  32  69  37 /   0   0   0   0
Raton...........................  59  29  72  36 /   0   0   0   0
Springer........................  61  30  74  36 /   0   0   0   0
Las Vegas.......................  59  33  70  38 /   0   0   0   0
Clayton.........................  61  38  78  46 /   0   0   0   0
Roy.............................  60  33  75  41 /   0   0   0   0
Conchas.........................  68  39  82  44 /   0   0   0   0
Santa Rosa......................  65  38  79  44 /   0   0   0   0
Tucumcari.......................  68  40  82  47 /   0   0   0   0
Clovis..........................  66  38  80  47 /   0   0   0   0
Portales........................  67  36  81  48 /   0   0   0   0
Fort Sumner.....................  69  36  81  44 /   0   0   0   0
Roswell.........................  72  35  84  47 /   0   0   0   0
Picacho.........................  68  38  80  50 /   0   0   0   0
Elk.............................  65  37  75  49 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Monday for NMZ104-
123>126.

Fire Weather Watch from Tuesday morning through Tuesday evening
for NMZ104-106-124>126.

High Wind Watch from Tuesday morning through Tuesday evening for
NMZ220-223>225-227>238.

Red Flag Warning from 2 PM to 8 PM MDT Monday for NMZ105.

High Wind Watch from Tuesday morning through Tuesday evening for
NMZ226-239-240.

&&

SHORT TERM...44
LONG TERM....77
AVIATION...44

Please note: The SYNOPSIS section will be terminated on or about Friday, April 4.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 3:41 AM MDTHigh Wind WatchABQBernalillo, Chaves, Cibola, Colfax, Curry, De Baca and 15 more31 hr

Nearby

Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.